| Model Number |
VCP494G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a hysterectomy procedure in 2023 and suture was used.During the procedure, the suture snapped 6 times consecutively, total of 6 pcs of sutures were opened.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: were there any unexpected outcomes or complications as a result of the prolonged surgery time? ans: yes, prolonged for at least 5 minutes.What tissue was being sutured when the event occurred? ans: skin.Was additional dissection required in other organs/tissues other than the target tissue? ans: no.Was there any change in the patient¿s post operative care due to the prolonged procedure? ans: no.What is the source of information for the queries above (e.G., answered by the physician / provided from knowledge as you were present in the case) ans: answered by o&g surgeon in smcv.Device follow-up: is the product still available for return? yes/no ans: device available for return and will be shipped to cg labs once received from sales rep.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.Events reported: 2210968-2023-04559, 2210968-2023-04560, 2210968-2023-04561, 2210968-2023-04562, 2210968-2023-04563.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/24/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received twenty-three unopened samples that pertain to the product code vcp494g.As per the sampling plan, a visual inspection was performed on thirteen samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along of the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.Also, a functional test was performed using instron equipment and tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related reports: 2210968-2023-04559, 2210968-2023-04560, 2210968-2023-04561, 2210968-2023-04562, 2210968-2023-04563.